MAUDE Adverse Event Report: SPINESMITH HOLDING, LLC THERMIGEN; THERMI RF GENERATOR

SPINESMITH HOLDING, LLC THERMIGEN; THERMI RF GENERATOR
Model Number G1
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Physician's office acct# (b)(4) reported a burn on (b)(6) 2021 to sales representative.Thermitight procedure was performed on (b)(6) 2023 on the patient's neck and submental area after submental lipsuction.The treatment set temperature was 65c, and during treatment the readings were between 65-67c.The surgical technician monitoring the "external temp" read a temperature range of 35-40c.During treatment there was no indication of burns, skin was warm and perfusing appropriately.Treatment time of the procedure was 20 minutes.After the treatment while cleaning, it was noticed that the patient's skin was pink and peeling on the left side of the patient's neck but did not exhibit open areas indicative of cool compress and vaseline.The patient was "wrapped" per usual post procedure.The day following the procedure, the patient return with significant blistering on right side of neck and open areas on left side of the neck and burns in the submental area.Images of the patient was provided, office personnel noted that the protocol has been followed, and that there were two people monitoring temperature with no indication that the skin was "too hot" citing concerns about the infrared camera temperature readings.It was indicated that the user was not completely knowledgeable about the process where it applies to the "hotspot" mode on the infrared camera.This indication led to the conclusion that user error may have caused the event.The nurse practitioner who performed the procedure treated the patient on (b)(6) 2021 for burns and provided instructions for home care.The patient did not show up on (b)(6) 2021.The patient was referred to the (b)(6) clinic by office staff on (b)(6) 2021 and seen by the (b)(6) clinic on (b)(6) 2021 as well as (b)(6) 2021.Physician returned their thermirf generator sn# (b)(6) and flir camera sn# (b)(6) for inspection and testing to determine if any equipment failure occured.
 
Additional Manufacturer Narrative
Thermirf generator is used in conjunction with thermirf injectable electrode and grounding pad for thermitight procedure.Customer case reopened in response to fda audit, inspector indicated that no adverse event was reported and case required re-assessment.Quality re-opened the case for re-assessement of mdr status.Re-assessment concluded that case is reportable.

Brand Name
THERMIGEN
Common Device Name
THERMI RF GENERATOR
Manufacturer (Section D)
SPINESMITH HOLDING, LLC
4719 south congress ave
austin TX 78745
Manufacturer (Section G)
THERMIAESTHETICS
8304 esters blvd
suite 890
irving TX 75063
Manufacturer Contact
chriselda martinez
4719 south congress ave
austin, TX 78745
5126376745
MDR Report Key18165464
Report Number3006404071-2023-00001
Device Sequence Number5671308
Product Code GEI
UDI-Device Identifier00817371020014
UDI-Public00817371020014
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG1
Device Catalogue NumberTHERMIRF
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISPERSIVE GROUNDING PAD #2130AC.; FLIR CAMERA SN#(B)(6).; RFE-10-D INJECTABLE RF ELECTRODE UNK LOT#.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale